Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 155, NWS North Platte, NE

June 23, 2009Deuel County, Garden County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2009, 1:09 AM MDT for Deuel County, Garden County, Sheridan County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2009, 1:09 AM MDT (07:09 UTC)
Expired
Jun 23, 2009, 2:00 AM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Deuel County, NE, Garden County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 1:25 AM MDTTSTM WND GST 58Crescent Lake Nwr, NETIME IS APPROXIMATE.
Jun 23, 2:10 AM MDTTSTM WND GST 731 Sse Ellsworth, NENEDOR SITE NE024

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 12:38 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1997 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 230709
SVRLBF
NEC049-069-161-230800-
/O.NEW.KLBF.SV.W.0155.090623T0709Z-090623T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
109 AM MDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITIES OF...CHAPPELL...BIG SPRINGS...
  GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF OSHKOSH...
  SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 200 AM MDT

* AT 104 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 14 MILES WEST OF ANTIOCH TO 12 MILES WEST OF
  CHAPPELL...OR ALONG A LINE EXTENDING FROM ALLIANCE TO 12 MILES WEST
  OF CHAPPELL...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LISCO BY 115 AM MDT...
  RICHARDSON LAKE AND CHAPPELL BY 120 AM MDT...
  MILES LAKE...TRALNOR LAKE AND ANTIOCH BY 125 AM MDT...
  WICKSON LAKE BY 130 AM MDT...
  HERMAN LAKE...INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD AND
  OSHKOSH BY 135 AM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM MDT
TUESDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.

&&

LAT...LON 4249 10209 4206 10205 4099 10207 4099 10245
      4102 10263 4139 10261 4140 10263 4173 10265
      4180 10269 4199 10269 4200 10271 4208 10271
      4209 10275 4240 10276
TIME...MOT...LOC 0707Z 268DEG 34KT 4211 10285 4115 10265

$$

KAR
3 follow-up statements
000 
WWUS53 KLBF 230720
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
120 AM MDT TUE JUN 23 2009

NEC049-069-161-230800-
/O.CON.KLBF.SV.W.0155.000000T0000Z-090623T0800Z/
DEUEL NE-GARDEN NE-SHERIDAN NE-
120 AM MDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT
FOR SOUTHERN SHERIDAN...GARDEN AND DEUEL COUNTIES...

AT 117 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM 6 MILES NORTHWEST OF ANTIOCH TO RICHARDSON 
LAKE TO INTERSTATE 80 MILE MARKER 80...OR ALONG A LINE EXTENDING 
FROM 8 MILES EAST OF ALLIANCE TO 20 MILES NORTHWEST OF OSHKOSH TO 8 
MILES NORTHWEST OF CHAPPELL...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TRALNOR LAKE AND ANTIOCH BY 125 AM MDT...
  HIGHWAY 26 MILE MARKER 100...CRESCENT LAKE NWR AND CHAPPELL BY 130
  AM MDT...
  INTERSTATE 80 MILE MARKER 90...HERMAN LAKE...DOGTOWN FLATS AND
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD BY 135 AM MDT...
  HIGHWAY 250 MILE MARKER 10 BY 140 AM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM MDT
TUESDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.

&&

LAT...LON 4249 10209 4206 10205 4099 10207 4099 10245
      4102 10263 4139 10261 4140 10263 4173 10265
      4180 10269 4199 10269 4200 10271 4208 10271
      4209 10275 4240 10276
TIME...MOT...LOC 0719Z 268DEG 34KT 4211 10270 4165 10254
          4115 10258

$$

KAR
000 
WWUS53 KLBF 230735
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
135 AM MDT TUE JUN 23 2009

NEC049-069-161-230800-
/O.CON.KLBF.SV.W.0155.000000T0000Z-090623T0800Z/
DEUEL NE-GARDEN NE-SHERIDAN NE-
135 AM MDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT
FOR SOUTHERN SHERIDAN...GARDEN AND DEUEL COUNTIES...

AT 130 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WICKSON LAKE TO DOGTOWN
FLATS TO CHAPPELL...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF
ALLIANCE TO 11 MILES NORTH OF OSHKOSH TO CHAPPELL...MOVING EAST AT 45
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PATTERSON LAKE AND BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY
  140 AM MDT...
  HIGHWAY 250 MILE MARKER 10...JERRY LAKE...INTERSTATE 80 MILE MARKER
  100 AND BRITTON LAKE BY 145 AM MDT...
  GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...ASH HOLLOW STATE
  HISTORICAL PARK...WINDLASS HILL AND ELLSWORTH BY 150 AM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM MDT 
TUESDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.

&&

LAT...LON 4249 10209 4206 10205 4099 10207 4099 10245
      4102 10263 4139 10261 4140 10263 4173 10265
      4180 10269 4199 10269 4200 10271 4208 10271
      4209 10275 4240 10276
TIME...MOT...LOC 0734Z 268DEG 38KT 4212 10255 4156 10222
          4115 10237

$$

KAR
000 
WWUS53 KLBF 230740
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
140 AM MDT TUE JUN 23 2009

NEC049-069-161-230800-
/O.CON.KLBF.SV.W.0155.000000T0000Z-090623T0800Z/
DEUEL NE-GARDEN NE-SHERIDAN NE-
140 AM MDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT
FOR SOUTHERN SHERIDAN...GARDEN AND DEUEL COUNTIES...

AT 135 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WICKSON LAKE TO 8 MILES EAST
OF DOGTOWN FLATS TO HIGHWAY 27 MILE MARKER 100...OR ALONG A LINE
EXTENDING FROM 17 MILES EAST OF ALLIANCE TO 12 MILES NORTHEAST OF
OSHKOSH TO 6 MILES NORTHEAST OF CHAPPELL...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 250 MILE MARKER 10...INTERSTATE 80 MILE MARKER 100...
  BRITTON LAKE AND HIGHWAY 30 MILE MARKER 100 BY 145 AM MDT...
  GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...JERRY LAKE...ASH HOLLOW
  STATE HISTORICAL PARK AND WINDLASS HILL BY 150 AM MDT...
  BIG SPRINGS AND KENNEDY LAKE BY 155 AM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS IN EXCESS OF 80 MPH WERE MEASURED AT THE ALLIANCE 
AIRPORT WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

WIND DAMAGE WITH THIS STORM WILL OCCUR AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM MDT
TUESDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.

&&

LAT...LON 4249 10209 4206 10205 4099 10207 4099 10245
      4102 10263 4139 10261 4140 10263 4173 10265
      4180 10269 4199 10269 4200 10271 4208 10271
      4209 10275 4240 10276
TIME...MOT...LOC 0738Z 268DEG 38KT 4212 10249 4156 10217
          4115 10233

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:25 PM MDT, 10 hours 44 minutes earlier.

Area forecast discussion, Jun 22, 2:25 PM MDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT MON JUN 22 2009

.SYNOPSIS...
HIGH PRESSURE ALOFT CONTINUES TO DOMINATE THE WEATHER PATTERN ACROSS
THE LOWER MISSISSIPPI VALLEY TDY. THIS FEATURE HAS BEGUN ITS SLOW
SLIDE TO THE NORTHWEST TDY AS SOME LIMITED HT RISES WOULD SUGGEST.
OTHER FEATURES OF NOTE ARE A JET STREAK OVER WYOMING AND THE WESTERN
DAKOTAS...A SHORTWAVE OVER ERN IDAHO AND A TROF ACROSS THE PACIFIC
COAST AND NEW ENGLAND. MAINLY CLEAR SKIES DOMINATED ACROSS THE HIGH
PLAINS THIS AFTERNOON...WITH A WEAK DIFFUSE FRONTAL BOUNDARY EXTENDING
FROM LBF TO FALLS CITY. TEMPERATURES RANGED FROM 82 AT OGA TO 88 AT
VTN. MORE NOTABLY...DEW POINTS SOUTH OF THE BOUNDARY WERE IN THE
60S...WITH 50S NOTED OVER NRN NEBRASKA.

&&

.DISCUSSION...

.NEAR TERM...TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECASTING
CHALLENGE THROUGH THE MIDWEEK IS PRECIPITATION CHANCES AND
TEMPERATURES ASSOCIATED WITH AN APPROACHING COOL FRONT TUESDAY INTO
WEDNESDAY.

FOR TONIGHT...MOISTURE ALONG WITH STRONG INSTABILITY...WILL LIFT
NORTH ACROSS CENTRAL AND EASTERN NEBRASKA LATE THIS AFTERNOON INTO
THIS EVENING. CAPPING INVERSION WILL REMAIN STRONG IN THESE AREAS SO
NO SURFACED BASED CONVECTION IS EXPECTED IN THESE LOCATIONS. HOWEVER
SOME ELEVATED INSTABILITY WILL LIFT NORTHEAST ACROSS THE
PANHANDLE...FOLLOWING A FRONTAL BOUNDARY INTO SWRN SD OVERNIGHT. IN
A SETUP SIMILAR TO LAST NIGHTS...ELEVATED CONVECTION IS A DECENT
POSSIBILITY ACROSS THE NORTHWESTERN AREAS LATE TONIGHT. AS THIS
ACTIVITY MOVES EAST ACROSS FAR NORTHERN NEBRASKA AND SRN SD...IT
WILL BEGIN TO ENCOUNTER THE MOIST BOUNDARY LAYER AND ABUNDANT LOW
LEVEL CAPE. ALSO THE PRESENCE OF A WEAK LOW LEVEL JET
TONIGHT...WOULD ALLOW CONVECTION TO SUSTAIN ITSELF AS IT MOVES EAST
OVERNIGHT. HAVE INTRODUCED POPS IN THE NORTH BUT WILL KEEP THEM LOW
GIVEN THE EXPECTED ISOLATED NATURE OF CONVECTION.

ON TUESDAY...THE SURFACE BOUNDARY WILL SAG SOUTH INTO THE
NORTHWESTERN CWA. SOUTH AND EAST OF THE BOUNDARY...TEMPS WILL TOP
OUT IN THE MID TO UPPER 90S...WITH UPPER 80S NORTH OF THE FRONT IN
SHERIDAN AND NORTHWESTERN CHERRY COUNTY. MOISTURE WILL CONTINUE TO
POOL ALONG THIS FEATURE TOMORROW AND NO SURPRISE...CAPES TOP 4000
J/KG ALONG THIS FEATURE TOMORROW AFTERNOON. CAP STRENGTH WEAKENS
DURING THE AFTERNOON...AND THUNDERSTORM DEVELOPMENT WILL BE ENTIRELY
CONDITIONAL ON THIS BREAKING. IF IT DOES...ENOUGH SHEAR AND
POTENTIAL INSTABILITY EXISTS FOR A DECENT SEVERE WX EPISODE. WILL
CONTINUE POPS ALONG THE FRONT FOR TOMORROW AFTERNOON AND NIGHT.

ON WEDNESDAY...SOME DISCREPANCY EXISTS TO WEATHER OR NOT THE FRONT
WILL SAG SOUTH OF THE AREA. THE GFS SOLUTION STALLS THIS ACROSS THE
FORECAST AREA WEDNESDAY BEFORE LIFTING IT NORTH WEDNESDAY NIGHT. THE
NAM IS A LITTLE MORE AGGRESSIVE...DROPPING THIS FEATURE INTO NRN
KS...THEN LIFTING IT NORTH WEDS NIGHT. GENERALLY COMPROMISED BETWEEN
THE TWO SOLNS DROPPING THIS INTO SRN NEBRASKA. INCREASED POPS ALONG
THIS FEATURE WEDS/WEDS NIGHT...THEN DRIED THINGS OUT FOR THURSDAY AS
FRONT LIFTS NORTH AND THE RIDGE RE-ESTABLISHES ITSELF ACROSS THE
CENTRAL CONUS. HIGHS THURSDAY WILL BE BACK IN THE MID 90S.

.LONG TERM...FRIDAY THROUGH THROUGH MONDAY...BOTH LONG RANGE
SOLUTIONS THIS MORNING BEGIN TO BREAK DOWN THE CENTRAL CONUS RIDGE
THURSDAY NIGHT AND FRIDAY. THOUGH BOTH MODELS BREAK THE RIDGE DOWN
LATE IN THE WEEK...THE EURO SOLUTION IS SLIGHTLY MORE AMPLIFIED WITH
ITS WEST COAST TROF. THUS MAKING THIS MODEL SLOWER AND IS THE
PREFERRED SOLUTION ATTM. A GLANCE AT THE EURO ENSEMBLES THIS
MORNING...IS EVEN SLOWER WITH THE TROUGHS PROGRESSION COMPARED TO
THE OPERATIONAL EURO SOLN. WITH THIS IN MIND...HAVE DECIDED TO HOLD
ONTO PRECIPITATION CHANCES A LITTLE LONGER IN MY NERN ZONES FOR
SATURDAY. AS FOR TEMPERATURES...TRENDED THEM DOWN A TAD FROM
OPERATIONAL MEX GUIDANCE...AS THE GUIDANCE WAS THE WARMEST OF THE
ENSEMBLE MEMBERS.

&&

.AVIATION...

VISUAL FLIGHT RULES WILL CONTINUE THIS EVENING INTO TUESDAY FOR
TERMINALS KLBF AND KVTN. AT 18Z SURFACE HIGH PRESSURE WAS RIDGING
EAST THROUGH THE PANHANDLE WITH AN AREA OF LOW PRESSURE FURTHER
NORTH AND EAST. THIS EVENING ANOTHER WEAK COLD FRONT WILL MOVE
SOUTHEAST THAT WILL BECOME THE FOCUS FOR HIGH BASED THUNDERSTORMS
OVER THE PANHANDLE AS SEVERAL DISTURBANCES LIFT NORTHEAST OVERNIGHT.
MOISTURE WILL BE THE LIMITING FACTOR FOR MORE ISOLATED THUNDERSTORMS
THAT MAY PRODUCE STRONG WIND GUSTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

.AVIATION...KECK
.SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Jun 23, 12:47 AM MDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 AM CDT TUE JUN 23 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-240700-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
147 AM CDT TUE JUN 23 2009 /1247 AM MDT TUE JUN 23 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS IN THE WESTERN AND CENTRAL PANHANDLE WILL TRACK INTO
WESTER AND NORTH CENTRAL NEBRASKA THROUGH THE EARLY MORNING HOURS.
SOME OF THE STORMS MAY CONTAIN LARGE HAIL. DAMAGING WINDS WILL BE
THE GREATER THREAT WITH THE STORMS...IF THEY FORM INTO A LINE
SEGMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WEAK COLD IS FORECAST TO STALL OUT ACROSS CENTRAL NEBRASKA
TUESDAY AFTERNOON THROUGH THURSDAY. THIS FRONT WILL SERVE AS THE
FOCUS FOR THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON AND TUESDAY
NIGHT...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY
NORTH OF A LINE FROM OGALLALA TO BROKEN BOW AS THE FRONT MOVES
SOUTHEAST. A STRONG CAP WILL EXIST EARLY WITH SURFACE HEATING TO
FURTHER DESTABILIZE THE ATMOSPHERE INTO THE AFTERNOON FOR RAPID
DEVELOPMENT OF THUNDERSTORMS THAT DO FORM.

SIMILAR CONDITIONS ARE FORECAST WEDNESDAY AND WEDNESDAY NIGHT FOR
THUNDERSTORM DEVELOPMENT. THUNDERSTORM DEVELOPMENT... MAINLY
ISOLATED...REMAINS POSSIBLE THEREAFTER AS AN UPPER LEVEL RIDGE
BUILDS WESTWARD AND REMAINS ANCHORED ACROSS THE CENTRAL UNITED
STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:49 AM MDTSevere Thunderstorm WarningLBFArthur, Cherry, Deuel, Garden, Grant, Keith and 1 more71 min
Jun 23, 2:00 AM MDTSevere Thunderstorm WarningLBFCherry, Sheridan60 min
Jun 23, 2:30 AM MDTSevere Thunderstorm WarningLBFArthur, Cherry, Grant, Hooker, McPherson30 min
Jun 23, 5:27 AM MDTSevere Thunderstorm WarningLBFBrown, Holt, Rock63 min
Jun 23, 5:17 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson43 min
Jun 23, 5:25 PM MDTTornado WarningLBFMcPherson35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.